Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 119, NWS Shreveport, LA

May 7, 2007Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at May 7, 2007, 2:05 PM CDT for Sevier County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2007, 2:05 PM CDT (19:05 UTC)
Expired
May 7, 2007, 2:45 PM CDT
In force
40 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Sevier County, AR

The radar

The Western Arkansas radar (KSRX), 144 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.1 hours before the alert went out and 311 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1891 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1891 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
749 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 10:54 AM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, May 7, 10:54 AM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1054 AM CDT MON MAY 7 2007

.DISCUSSION...
NO CHANGES TO PREVIOUS FORECAST. REMOVED MORNING CLOUDINESS
WORDING. POPS LEFT ALONE WITH SLIGHT CHANCES EVERYWHERE EXCEPT
CHANCE POPS NORTHWEST CORNER. CONVECTION CONTINUES TO STREAM
NORTHWARD ACROSS N TX AND E OK. TRAJECTORIES MAKE IT APPEAR THAT
OUR AREA WILL MISS THE BRUNT. /17/

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED TO CONTINUE FOR MOST OF THE UPCOMING TAF
PERIOD...AS SURFACE HIGH PRESSURE OVER THE EAST COAST AND AN UPPER
LEVEL RIDGE CONTINUES TO INFLUENCE THE WEATHER PATTERN ACROSS THE
AREA. LOW LEVEL MOISTURE FROM THE GULF WILL CONTINUE TO BE FED INTO
THE AREA VIA SOUTHERLY FLOW...BUT THE MID LEVELS LOOK TO REMAIN
FAIRLY DRY. SCATTERED CU SHOULD DEVELOP BY 18Z WITH HEATING...BUT
CONVECTION WILL BE LIMITED BY THE WARM AND DRY AIR ALOFT. A FEW
SHOWERS HAVE BEEN OBSERVED IN EAST TEXAS THIS MORNING...AND A STRAY
SHOWER OR TWO VISITING ARKLATEX TERMINALS IS NOT TOTALLY OUT OF THE
QUESTION TODAY. /23/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  87  67  86 /  10  20  20  10
MLU  66  85  63  85 /  10  20  20   0
DEQ  67  84  64  82 /  10  20  20  20
TXK  68  84  66  84 /  10  20  20  10
ELD  65  85  63  84 /  10  20  20  10
TYR  69  86  66  85 /  10  20  20  10
GGG  69  87  66  85 /  10  20  20  10
LFK  69  88  66  86 /  10  10  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

17/23
Hazardous weather outlook, May 7, 12:00 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON MAY 7 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-081100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
TODAY ACROSS MAINLY NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND
SOUTHWEST ARKANSAS. WITH A VERY UNSTABLE ATMOSPHERE EXPECTED THIS
AFTERNOON AND THIS EVENING...A FEW OF THESE STORMS COULD BECOME
SEVERE PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. HOWEVER...
WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THERE IS ONLY A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY NORTH
OF THE INTERSTATE 30 CORRIDOR...FOR TUESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.

17

In the hours before

Local storm report, May 7, 9:41 AM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
941 AM CDT MON MAY 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     10 NE QUITMAN           32.45N 92.60W
05/03/2007                   JACKSON            LA   LAW ENFORCEMENT

            NUMEROUS TREES BLOWN DOWN AND A COUPLE OF MOBILE HOMES
            WITH ROOF DAMAGE JUST NORTH OF VERNON LOUISIANA.

&&

03

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 3:53 PM CDTSevere Thunderstorm WarningSHVBowie52 min
May 7, 5:35 PM CDTSevere Thunderstorm WarningSHVHarrison25 min
May 7, 6:04 PM CDTSevere Thunderstorm WarningSHVHarrison26 min
May 7, 6:19 PM CDTSevere Thunderstorm WarningSHVCaddo56 min
May 7, 4:18 PM CDTSevere Thunderstorm WarningSHVLittle River57 min
May 7, 5:12 PM CDTSevere Thunderstorm WarningSHVHempstead48 min
May 7, 6:00 PM CDTSevere Thunderstorm WarningSHVHempstead44 min
May 7, 6:27 PM CDTSevere Thunderstorm WarningSHVNevada63 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.